WELP – I took a brief break from blogging and a lot of life in general. If you’ve read my last post, I’ve been going through…..something….
I’ve been physically ill off and on for about a month – mostly extreme fatigue and nausea. Some days I’m fine, and some days I can barely get myself off the couch.
I’ve been seeing the doctor off and on. I’ve been checked for vitamin deficiencies, low iron levels, thyroid, MS, Cancer….nope nope nope. And no, I’m not pregnant!
AND….ladies and gentleman….it all leads back to mental health! Shocking! Okay, I’m only slightly annoyed. In all reality, I’m happy that I don’t have a physical illness and that for the most part, I’m pretty healthy.
My (amazing) doctor and I have both narrowed it down to a combination of a medication I’m on, as well as the fact that my mind is a total asshole during season changes.
I’ve always had a rough time with the winter to spring change. Weird, right? You’d think it would be summer to fall or fall to winter. NOPE. And as I get older, it seems to get worse. Every spring I have a more difficult time adjusting. This spring I’m assuming it has been even harder since I’m living in a whole new province and a whole new climate. Nothing a little Vitamin D doesn’t fix, right? Seriously. I slept for pretty much a week straight, then started taking Vitamin D in drop form and my fatigue has been almost completely eliminated.
The other culprit is Seroquel. If you’ve ever taken Seroquel, you know exactly where I’m going with this. I’ve been on Seroquel for 5 years. It’s an anti-psychotic. Between that and Lamotrigine, my moods have been stable since I was 22. Since I added an anti-depressant a couple years ago, my doctor and I have agreed that we are going to try to get me off Seroquel. Seroquel is usually used for patients with psychotic episodes, which thanks to the other two medications, as well as hard work, I haven’t had in a long time.
Anyhoo, Seroquel has the opposite effect on me as it does “normal” people. It’s a sedative. So is Ativan, Xanax, Clonazepam, nighttime Tylenhol etc, all of which have the opposite effect on me. Yup, night time cold meds, as well as anti-anxiety medications make me hyper as hell! So while other people on Seroquel usually take it right before they go to bed, I have to take mine at 5pm to be able to go to sleep at 11pm. BUT…..Seroquel also makes me extremely tired in the morning. The kind of tired that it’s so hard to get out of bed I have to put my alarm across the room.
So, ladies and gentleman, I am VERY excited to be going off of this medication. Hopefully between the Vitamin D drops and the lack of Seroquel I will be feeling much better in the months to come.
I realize I’ve pretty much given you my life story for the past month and maybe you care and maybe you don’t. But I feel it’s important to give my readers some insight into my personal struggles and not just be a writer of other mental health related issues.